Three years ago I began having strange symptoms beginning with thrush. A year later I had what I self diagnosed plantar fascitis. This went on for about 4 months. When this improved, my right knee began to become swollen and stiff which I thought was an injury. After several different doctors, physical therapy, and surgery in which it was found that I had chronic synovitis according to bx. I was then referred to a rheumatologist where I learned I had an elevated ANA, but all other labs were normal. Rh thought I may have lupus, ra, or psoriatic arthritis. I later had my own labs done and found I have an elevated TPO level of 82, slightly elevated LDL, and some slightly elevated liver enzymes. Rh doc says other thyroid tests are normal and it isn't a concern. Should I get another opinion regarding thyroiditis? I do have numerous symptoms of hypothyroid.
This is a puzzling combination of findings. Did you happen to have your free T3, T4, and TSH tested? An elevated TPO antibody result strongly suggests Hashimoto's thyroiditis, but does not measure thyroid function, which is what the free T3, T4, and TSH do.
ANA can be elevated in people with autoimmune hypothyroidism, though it is much more specific for lupus. I'd certainly seek another opinion.
Actually, I've had to do that a many times over many years, all of which ultimately led to a diagnosis of several interrelated problems mostly autoimmune. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.